I've had Botox on my forehead, lower eye regions and crows feet. Now I have muscle contractions on my upper lid. It really looks bad. Is this normal? I will see my doctor tomorrow, but I'm concerned that he will suggest more Botox. Should I worry if he should advise so? Please help.
Muscle Contractions After Botox
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Upper lid hooding after botox
Thanks for your question -
From your picture it looks like you have a fair amount of upper lid skin laxity. If you had Botox to your forehead and your upper lid skin hooding became worse it is possible that your frontalis muscle (the muscle on your forehead) was helping to keep the skin out of your eyes.
With that muscle partially paralyzed to improve your forehead wrinkling it is unable to keep your lid skin in the superior position it had before.
As the Botox wears off (4-6 months) this will improve. In the future you'll need to warn your doctor that you had this unfavorable result.
I hope this helps.
Balance of muscles may actually require more botox
Since botox works by inactivating the muscles into which it is injected, adjacent unaffected muscles may try to compensate which can cause the sort of contractions you are seeing. The under-brow area is fairly tricky to do however, because of the potential to affect the muscles that elevate the eyelid. Bottom line is this requires expert analysis by an experienced injector. It might also be wise to just wait it out and mentally try to avoid using the muscle in that way, if it is not too bothersome.
Muscles movement after Botox
When specific muscles that are treted with Botox become deactivated, others may want to compensate. In order to attempt to correct this it is very important to see how the muscle moves when activated and then attempt to address the concerns that you hae.
You might also like...
Changes to the upper eyelid after Botox
We agree with Dr. Baxter's feedback inasmuch as we've seen this outcome a couple of times within our practice. The top portion of the eye muscle becomes hyperactive causing almost an appearance of folds when contracting this muscle. One patient described it perfectly - it appears like the small paper souffle cups that have pleats in them.
We've seen this self-resolve as the muscle (and unopposed or untreated areas) become more settled. Although precise injections of small amounts of Botox to this portion of the muscle may help, the potential negative side effects don't seem to outweigh the potential benefits. Make certain your injector knows of this response so that dosing and technique will be different at your next visit.
Muscle contractions after Botox
We do occasionally encounter this problem. If your doctor recommends Botox, the approach to this area of the eye should be careful and conservative. Botox injection to the middle of the upper eyelid should not be done, to avoid the eyelid droop that Dr. Baxter alluded to. A couple of units just beneath the outside portion of the eyebrow may resolve the contractions. You might consider consulting an oculoplastic surgeon with experience managing this complication. While it is asking a lot of you, if you simply wait for the Botox to wear off, your problem will resolve with time but it can take several weeks.
Botox...Hooding of Upper Eyelids After Treatment
I would discuss your situation with your injecting physician, and get a copy of where and how much Botox was injected so that it will not be repeated in the future. You appear to have excess skin laxity in your upper eye lid, not muscle contractions.
I would advise allowing the Botox to wear off. Putting more around your brows may result in greater heaviness of your eye lids.
Let us know how it goes. Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.